Square roots of semihyponormal operators have scalar extensions

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

In this paper, we study some properties of (SH), i.e., square roots of semihyponormal operators. In particular we show that an operator T∈(SH) has a scalar extension, i.e., is similar to the restriction to an invariant subspace of a (generalized) scalar operator (in the sense of Colojoara-Foiaş). As a corollary, we obtain that an operator T∈(SH) has a nontrivial invariant subspace if its spectrum has interior in the plane.

Original languageEnglish
Pages (from-to)557-567
Number of pages11
JournalBulletin des Sciences Mathematiques
Volume127
Issue number6
DOIs
StatePublished - Aug 2003

Bibliographical note

Funding Information:
E-mail address: eiko@ewha.ac.kr (E. Ko). 1 The author is supported by the KOSEF Research Project No. R01-2000-00003.

Keywords

  • Invariant subspace
  • Property (β)
  • Semihyponormality
  • Subscalarity

Fingerprint

Dive into the research topics of 'Square roots of semihyponormal operators have scalar extensions'. Together they form a unique fingerprint.

Cite this